Alert archive / Tennessee / High Wind Watches in 2011

High Wind Watch 2, NWS Morristown, TN

February 23, 20119 counties in Tennessee

NWS Morristown, TN issued this high wind watch at Feb 23, 2011, 9:32 PM EST for 9 counties in Tennessee. It took effect at Feb 24, 2011, 4:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 23, 2011, 9:32 PM EST (02:32 UTC)
In effect from
Feb 24, 2011, 4:00 PM EST
Expired
Feb 24, 2011, 2:16 PM EST
In force
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN, Washington County, TN

The radar

The Knoxville radar (KMRX), 44 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.5 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1403 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

293 
WWUS74 KMRX 240232
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
932 PM EST WED FEB 23 2011

...HIGH WINDS POSSIBLE LATE THURSDAY AFTERNOON THROUGH FRIDAY
MORNING AROUND THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE OHIO
RIVER VALLEY THURSDAY NIGHT...BRINGING A STRONG SOUTH TO SOUTHEAST
WIND FLOW ACROSS THE MOUNTAINS. WITH A STABLE AIR MASS IN PLACE...
MOUNTAIN WAVES WILL LIKELY FORM...WHICH WILL PRODUCE WINDY
CONDITIONS IN THE FOOTHILLS ADJACENT TO THE MOUNTAINS.


TNZ018-040>047-071>074-086-087-241100-
/O.NEW.KMRX.HW.A.0002.110224T2100Z-110225T1500Z/
JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE...
GATLINBURG...MADISONVILLE...COKER CREEK
932 PM EST WED FEB 23 2011

...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY AFTERNOON THROUGH
FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY AFTERNOON THROUGH
FRIDAY MORNING.

* TIMING: SOUTH TO SOUTHEAST WINDS WILL BECOME STRONG BY LATE
  THURSDAY AFTERNOON...AND ESPECIALLY AFTER SUNSET. THESE HIGH
  WINDS WILL CONTINUE THURSDAY NIGHT AND INTO FRIDAY MORNING.

* WINDS: SUSTAINED WINDS OF 30 TO 45 MPH...AND GUSTS IN EXCESS OF
  60 MPH...WILL BE POSSIBLE AROUND THE MOUNTAINS AND THEIR ADJACENT
  FOOTHILLS.

* IMPACTS: THESE VERY STRONG WINDS COULD BRING DOWN TREES...POWER 
  LINES...AND LARGE LIMBS. SOME STRUCTURES MAY BE DAMAGED. IF 
  YOU ARE DRIVING THROUGH THESE MOUNTAINOUS AREAS AND ADJACENT 
  FOOTHILLS...BE AWARE THAT CROSS WINDS COULD CAUSE PROBLEMS FOR 
  VEHICLES. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  WINDS OF THESE MAGNITUDES MAY
CAUSE PROPERTY DAMAGE AND POWER OUTAGES.

&&

$$

DMG
3 follow-up statements
256 
WWUS74 KMRX 241015
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
515 AM EST THU FEB 24 2011

...HIGH WINDS POSSIBLE BEGINNING LATE THIS AFTERNOON THROUGH FRIDAY
MORNING AROUND THE EAST TN MOUNTAINS AND THEIR ADJACENT
FOOTHILLS...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE OHIO
RIVER VALLEY TONIGHT...BRINGING A STRONG SOUTH TO SOUTHEAST WIND
FLOW ACROSS THE MOUNTAINS. 

TNZ018-040>047-071>074-086-087-241815-
/O.CON.KMRX.HW.A.0002.110224T2100Z-110225T1500Z/
JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE...
GATLINBURG...MADISONVILLE...COKER CREEK
515 AM EST THU FEB 24 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH
FRIDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH
FRIDAY MORNING. 

* TIMING: SOUTH TO SOUTHEAST WINDS WILL BECOME STRONG LATE THIS
  AFTERNOON...AND ESPECIALLY AFTER SUNSET. THESE HIGH WINDS WILL
  CONTINUE TONIGHT AND INTO FRIDAY MORNING.

* WINDS: SUSTAINED WINDS OF 25 TO 40 MPH...AND GUSTS IN EXCESS OF
  60 MPH...WILL BE POSSIBLE AROUND THE MOUNTAINS AND THEIR ADJACENT
  FOOTHILLS.

* IMPACTS: THESE VERY STRONG WINDS COULD BRING DOWN TREES...
  POWER LINES...AND LARGE LIMBS. SOME STRUCTURES MAY BE DAMAGED. 
  IF YOU ARE DRIVING THROUGH THESE MOUNTAINOUS AREAS AND 
  ADJACENT FOOTHILLS...BE AWARE THAT CROSS WINDS COULD CAUSE 
  PROBLEMS FOR VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  WINDS OF THESE MAGNITUDES MAY
CAUSE PROPERTY DAMAGE AND POWER OUTAGES.

&&

$$
355 
WWUS74 KMRX 241808
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
108 PM EST THU FEB 24 2011

...HIGH WINDS POSSIBLE BEGINNING LATE THIS AFTERNOON THROUGH
FRIDAY MORNING AROUND THE EAST TN MOUNTAINS AND THEIR ADJACENT
FOOTHILLS...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE OHIO
RIVER VALLEY TONIGHT...BRINGING A STRONG SOUTH TO SOUTHEAST WIND
FLOW ACROSS THE MOUNTAINS.

TNZ018-040>047-071>074-086-087-250215-
/O.CON.KMRX.HW.A.0002.110224T2100Z-110225T1500Z/
JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE...
GATLINBURG...MADISONVILLE...COKER CREEK
108 PM EST THU FEB 24 2011

...HIGH WIND WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING. 

* TIMING: SOUTH TO SOUTHEAST WINDS WILL BECOME STRONG LATE THIS 
  AFTERNOON...AND ESPECIALLY AFTER SUNSET. THESE HIGH WINDS WILL 
  CONTINUE TONIGHT AND INTO FRIDAY MORNING. 

* WINDS: SUSTAINED WINDS OF 25 TO 40 MPH...AND GUSTS IN EXCESS 
  OF 60 MPH...WILL BE POSSIBLE AROUND THE MOUNTAINS AND THEIR 
  ADJACENT FOOTHILLS. 

* IMPACTS: THESE VERY STRONG WINDS COULD BRING DOWN TREES... 
  POWER LINES...AND LARGE LIMBS. SOME STRUCTURES MAY BE DAMAGED. 
  IF YOU ARE DRIVING THROUGH THESE MOUNTAINOUS AREAS AND 
  ADJACENT FOOTHILLS...BE AWARE THAT CROSS WINDS COULD CAUSE 
  PROBLEMS FOR VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  WINDS OF THESE MAGNITUDES MAY
CAUSE PROPERTY DAMAGE AND POWER OUTAGES.

&&

$$
956 
WWUS74 KMRX 241916
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
216 PM EST THU FEB 24 2011

..HIGH WINDS THIS EVENING THROUGH FRIDAY MORNING AROUND THE EAST TN
MOUNTAINS AND THEIR ADJACENT FOOTHILLS...

.STRONG WINDS POSSIBLE TONIGHT AND FRIDAY ACROSS THE AREA. A
STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE OHIO
RIVER VALLEY TONIGHT. A COLD FRONT WILL MOVE EAST ACROSS THE
TENNESSEE VALLEY AND THROUGH THE SOUTHERN APPALACHIANS TONIGHT. 
STRONG SOUTH WINDS WILL DEVELOP IN ADVANCE OF THE COLD FRONT. WINDS
WILL SHIFT TO THE WEST BEHIND THE FRONT AND REMAIN GUSTY FRIDAY.

TNZ018-040>047-071>074-086-087-250330-
/O.UPG.KMRX.HW.A.0002.110224T2100Z-110225T1500Z/
/O.NEW.KMRX.HW.W.0003.110225T0000Z-110225T1500Z/
JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE...
GATLINBURG...MADISONVILLE...COKER CREEK
216 PM EST THU FEB 24 2011

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* TIMING: SOUTH WINDS WILL BECOME STRONG THIS EVENING. THESE HIGH
  WINDS WILL CONTINUE TONIGHT AND INTO FRIDAY MORNING.

* WINDS: SUSTAINED WINDS OF 25 TO 40 MPH...AND GUSTS IN EXCESS 
  OF 60 MPH...WILL BE POSSIBLE AROUND THE MOUNTAINS AND THEIR 
  ADJACENT FOOTHILLS. 

* IMPACTS: THESE VERY STRONG WINDS COULD BRING DOWN TREES... POWER
  LINES...AND LARGE LIMBS. SOME STRUCTURES MAY BE DAMAGED. IF YOU
  ARE DRIVING THROUGH THESE MOUNTAINOUS AREAS AND ADJACENT
  FOOTHILLS...BE AWARE THAT CROSS WINDS COULD CAUSE PROBLEMS FOR
  VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

&&

$$

NCZ060-061-TNZ012>017-035>039-067>070-081>085-098>102-VAZ001-002-
005-006-008-250330-
/O.NEW.KMRX.WI.Y.0004.110225T0000Z-110225T2000Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX-
JEFFERSON-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-MARION-HAMILTON-
BRADLEY-WEST POLK-EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...
MORRISTOWN...LENOIR CITY...KNOXVILLE...DANDRIDGE...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...JASPER...CHATTANOOGA...
CLEVELAND...BENTON...DUCKTOWN...JONESVILLE...WISE...NORTON...
GATE CITY...LEBANON...ABINGDON
216 PM EST THU FEB 24 2011 /116 PM CST THU FEB 24 2011/

...WIND ADVISORY IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING
TO 3 PM EST /2 PM CST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM EST /6 PM CST/ THIS
EVENING TO 3 PM EST /2 PM CST/ FRIDAY. 



* TIMING: SOUTH WINDS WILL BECOME STRONG THIS EVENING. THE WINDS
  WILL SHIFT TO THE WEST AND REMAIN GUSTY FRIDAY.

* WINDS: SUSTAINED WINDS OF 20 TO 30 MPH...AND GUSTS IN EXCESS OF
  40 MPH.

* IMPACTS: THESE WINDS MAY CAUSE MINOR TREES OR PROPERTY DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this high wind watch went out at Feb 23, 9:15 PM EST, 17 minutes earlier.

Area forecast discussion, Feb 23, 9:15 PM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
915 PM EST WED FEB 23 2011

.DISCUSSION...
CURRENT SURFACE ANALYSIS SHOWS A WARM FRONT OVER THE DEEP SOUTH...
GENERALLY STRETCHING FROM NEAR MEMPHIS SOUTHEASTWARD TO NEAR
BIRMINGHAM AND SAVANNAH GA. A VERY DRY AIR MASS REMAINS OVER THE
FORECAST AREA...WITH LOCAL RADARS REVEALING ONLY VERY LIGHT SHOWERS
WHICH ARE LIKELY EVAPORATING BEFORE REACHING THE GROUND. HOWEVER...
SCATTERED SHOWERS OVER SOUTHERN MIDDLE TN ARE LIKELY PRODUCING RAIN
AT THE SURFACE...AND WILL LIKELY SPREAD ACROSS THE FORECAST AREA
DURING THE NEXT FEW HOURS. OVERALL...CURRENT FORECAST FOR TONIGHT
APPEARS TO GENERALLY BE ON TRACK.

THE MAIN CONCERN FOR TONIGHT INVOLVES THE APPROACH OF THE STRONG LOW
PRESSURE SYSTEM ON THURSDAY NIGHT. MODEL SOUNDINGS INDICATE A
SURFACE-BASED STABLE LAYER OVER THE MOUNTAINS AS SOUTHERLY WINDS
INTENSIFIES THROUGHOUT THE DAY. A VERY STRONG 850 MB JET (AROUND 70
TO 80 KT) IS PROGGED TO DEVELOP OVER KY AFTER SUNSET THURSDAY
NIGHT...WHICH WILL PRODUCE A GOOD SCENARIO FOR THE DEVELOPMENT OF
MOUNTAIN WAVES IN THE WESTERN FOOTHILLS OF THE APPALACHIANS. IN
FACT...IT APPEARS THAT THIS COULD BE A HIGH END EVENT WITH WIND
GUSTS IN EXCESS OF 60 MPH OVER THE MOUNTAINS AND THEIR ADJACENT
FOOTHILLS. THUS...WILL PLAN TO ISSUE A HIGH WIND WATCH FOR THESE
AREAS BEGINNING LATE THURSDAY AFTERNOON AND CONTINUING THROUGH
FRIDAY MORNING.
&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN   48  68  55  58  33 /  30  50 100  50  10
KNOXVILLE AIRPORT, TN     44  64  54  58  32 /  30  80 100  60  10
OAK RIDGE, TN             45  62  53  57  31 /  30  90 100  50  10
TRI CITIES AIRPORT, TN    38  60  48  56  27 /  20  90 100  80  10
&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...HIGH WIND WATCH FROM LATE THURSDAY AFTERNOON THROUGH FRIDAY
     MORNING FOR THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...
     COCKE SMOKY MOUNTAINS...JOHNSON...NW BLOUNT...NORTH SEVIER...
     NORTHWEST CARTER...NORTHWEST COCKE...NORTHWEST GREENE...
     NORTHWEST MONROE...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
     SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI...WASHINGTON TN.

VA...NONE.
&&

DMG
Hazardous weather outlook, Feb 23, 3:15 AM EST, 18 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
315 AM EST WED FEB 23 2011

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-241000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
315 AM EST WED FEB 23 2011 /215 AM CST WED FEB 23 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG LOW PRESSURE SYSTEM WILL DRAG A COLD FRONT THROUGH OUR
AREA THURSDAY NIGHT...BRINGING WIDESPREAD SHOWERS AND SCATTERED
THUNDERSTORMS. A STRONG WIND FIELD IS EXPECTED WITH THIS COLD
FRONT...WHICH MAY CAUSE A FEW STORMS ON THURSDAY NIGHT TO BECOME
SEVERE WITH DAMAGING WINDS. IN ADDITION...THE STRONG PRESSURE
GRADIENT WILL BRING WINDY CONDITIONS TO AT LEAST HIGHER ELEVATION
AREAS THURSDAY NIGHT.

ANOTHER LOW PRESSURE SYSTEM IS FORECAST TO AFFECT THE REGION EARLY
NEXT WEEK...BRINGING ANOTHER CHANCE FOR SOME STRONG TO SEVERE
THUNDERSTORMS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON THURSDAY NIGHT...AND POSSIBLY
AGAIN ON MONDAY.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 5:38 AM ESTAreal Flood AdvisoryMRXMorgan3 hr
Feb 24, 6:17 AM ESTAreal Flood AdvisoryMRXCampbell, Scott3 hr
Feb 24, 7:40 AM ESTAreal Flood AdvisoryMRXClaiborne3 hr
Feb 24, 12:39 PM ESTAreal Flood AdvisoryMRXCampbell, Claiborne, Morgan, Scott, Union3 hr
Feb 24, 2:16 PM ESTHigh Wind WarningMRXBlount, Carter, Cocke, Greene, Johnson, Monroe and 3 more20 hr
Feb 24, 2:16 PM ESTWind AdvisoryMRXAnderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more25 hr

Nearby

High Wind Watches in Tennessee, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.